MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STONETOME; DISLODGER, STONE, BILIARY

BOSTON SCIENTIFIC CORPORATION STONETOME; DISLODGER, STONE, BILIARY
Model Number M00535110
Medical Device Problem Codes Break (1069); Failure to Fold (1255); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block g4: the remaining premarket/510(k) number is k946358; reported here as premarket/510(k) number exceeded the character limit for the designated field.Block h6: imdrf device code a0401 captures the reportable investigation result of cutting wire break.Block h11: investigation results the returned stonetome was analyzed, and a visual and microscopic inspection found that the cutting wire was broken and not crimped to the connector joint strength at the handle section.As a result, during attempts to bow, the cutting wire detached from the working length.No other problems with the device were noted.During analysis of the returned device, it was determined that the cutting wire did not have evidence of crimping and was not crimped to the connector joint strength at the handle section during the manufacturing process.The investigation findings and all information available concludes the most probable root cause is manufacturing deficiency.A non-conforming events prevention (ncep) investigation was completed by boston scientific corporation (bsc) to address this problem.The ncep investigation concluded that the referenced event was an isolated event due to human error during manufacturing.A review of the manufacturing process found it likely that a step in the procedure was omitted.The step in which the operator assembles the cutting wire and confirms it is properly positioned was not performed correctly.All applicable product builders were made aware of the event and the procedure was reviewed by all applicable product builders to heighten awareness of the requirements outlined in this manufacturing process.As part of the ncep investigation, a risk assessment was performed.Wire detached/separated is a known and anticipated, potential failure mode outlined in the device risk documentation, and the severity is considered moderate, with an anticipated clinical effect of prolonged procedure.The risk assessment confirmed that the observed severity (harm) and occurrence rankings are within with the anticipated risk level documented in risk documentation, and the risk is acceptable.The investigation is complete and the ncep was closed in october 2024.Bsc will continue to monitor and trend these complaints and associated risks as outlined in our quality systems process.
 
Event or Problem Description
It was reported to boston scientific corporation that a stonetome was attempted to be used in the papilla during an endoscopic sphincterotomy (est) procedure to treat a bile duct stone performed on (b)(6) 2025.During the procedure, the cutting wire did not move even when the handle was pushed and pulled.The procedure was completed with a different device.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of a cutting wire break.Please see block h11 for full investigation details.

Brand Name
STONETOME
Common Device Name
DISLODGER, STONE, BILIARY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22348847
Report Number3005099803-2025-02853
Device Sequence Number18270857
Product Code LQR
UDI-Device Identifier08714729146599
UDI-Public(01)08714729146599(17)260827(10)34727841
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2026
Device Model NumberM00535110
Device Catalogue NumberM00535110
Device Lot Number0034727841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2025
Initial Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown